High-accuracy alternating segment explicit-implicit method for the fourth-order heat equation

Document Type: Research Paper

Authors

1 School of Mathematics and Systems Science, Beijing University of Aeronautics and Astronautics, Beijing 100191, PR China.

2 School of Mathematics and Systems Science‎, ‎Beijing University of Aeronautics and Astronautics‎, ‎Beijing‎ ‎100191‎, ‎China‎.

Abstract

Based on a group of new Saul’yev type asymmetric difference schemes constructed by author, a high-order, unconditionally stable and parallel alternating segment explicit-implicit method for the numerical solution of the fourth-order heat equation is derived in this paper. The truncation error is fourth-order in space, which is much more accurate than the known alternating segment explicit-implicit methods. Numerical simulations are performed to show the effectiveness of the
present method that are in preference to the prior methods.

Keywords

Main Subjects


J. Chen and B.L. Zhang, A class of alternating block Crank-Nicolson method, Int. J. Comput. Math. 45 (1991) 89--112.

D.J. Evans and A.R.B. Abdullah, Group explicit method for parabolic equations, Int. J. Comput. Math. 14 (1983), no. 1, 73--105.

D.J. Evans and A.R.B. Abdullah, A new explicit method for the solution,  Int. J. Comput. Math. 14 (1983) 325--353.

G.Y. Guo and B. Liu, Unconditional stability of alternating difference schemes with intrinsic parallelism for the fourth-order parabolic equation, Appl. Math. Comput. 219 (2013) 7319--7328.

R.B. Kellogg, An alternating direction method for operator equations, J. Soc. Indust. Appl. Math. 12 (1964), no. 4, 848--854.

M. Lakestani and M. Dehghan, Numerical solutions of the generalized Kuramoto Sivashinsky equation using B-spline functions, Appl. Math. Model. 36 (2012) 605--617.

S. Leung and S. Osher, An alternating direction explicit (ADE) scheme for time-dependent evolution equations, Progr. Theor. Phys. 54 (2005), no. 3, 687--699.

F.L. Qu and W.Q. Wang, Alternating segment explicit-implicit method for nonlinear third-order KdV equation, Appl. Math. Mech. (English Ed.) 28 (2007), no. 7, 973--980.

Z.Q. Shen, G.W. Yuan and X.D. Hang, Unconditional stability of parallel difference schemes with second order accuracy for parabolic equation, Appl. Math. Comput. 184 (2007) 1015--1031.

B. Soltanalizadeh and M. Zarebnia, Numerical analysis of the linear and nonlinear Kuramoto-Sivashinsky equation by using differential transformation method, Int. J. Appl. Math. Mech. 7 (2011) 63--72.

R. Tavakoli and P. Davami, An alternating explicit-implicit domain decomposition method for the parallel solution of parabolic equations, Appl. Math. Comput. 181 (2006) 1379--1386.

R. Tavakoli and P. Davami, 2D parallel and stable group explicit finite difference method for solution of diffusion equation, Appl. Math. Comput. 188 (2007) 1184--1192.

W.Q. Wang and S.J. Fu, An unconditionally stable alternating segment difference scheme of eight points for the dispersive equation, Int. J. Numer. Math. Eng. 67 (2006) 435--447.

W.Q. Wang and Q.J. Zhang, A highly accurate alternating 6-point group method for the dispersive equation, Int. J. Comput. Math. 87 (2010), no. 7, 1512--1521.

T.P. Witelskia and M. Bowenb, ADI schemes for higher-order nonlinear diffusion equations, Appl. Numer. Math. 45 (2003) 331--351.

G.W. Yuan, L.J. Shen and Y.L. Zhou, Unconditional stability of alternating difference scheme with intrinsic parallelism for two-dimensional parabolic systems, Numer. Methods Partial Differential Equations 15 (1999) 625--636.

G.W. Yuan, Z.Q. Sheng and X.D. Hang, difference schemes with second order convergence for nonlinear parabolic system, J. Partial Differ. Equ. 20 (2007), no. 1, 45--64.

B.L. Zhang, Alternating segment explicit-implicit method for the diffusion equation, J. Numer. Methods Comput. Appl. 12 (1991), no. 4, 245--251.

Q.J. Zhang and W.Q. Wang, A new alternating segment explicit-implicit algorithm with high accuracy for dispersive equation, Appl. Math. Mech. (English Ed.) 29 (2008), no. 9, 1221--1230

Q.J. Zhang and W.Q. Wang, A four-order alternating segment Crank-Nicolson scheme for the dispersive equation, Comput. Math. Appl. 57 (2009) 283--289.

S.H. Zhu, G.W. Yuan and L.J. Shen, Alternating group explicit method for the dispersive equation, Int. J. Comput. Math. 75 (2000), no. 1, 97--105.

S.H. Zhu and J. Zhao, The alternating segment explicit-implicit scheme for the dispersive equation, Appl. Math. Lett. 14 (2001) 657--662.

S.H. Zhu and J. Zhao, A high-order, unconditionally stable NASEI scheme for the diffusion problem, Appl. Math. Lett. 14 (2005) 657--662.

Y. Zhuang, New stable group explicit finite difference method for solution of diffusion equation, J. Comput. Appl. Math. 206 (2007) 549--566.

 


Volume 43, Issue 6
November and December 2017
Pages 1723-1737
  • Receive Date: 22 May 2015
  • Revise Date: 07 October 2016
  • Accept Date: 09 October 2016